Has anyone here tried Fanapt? How did it work for you? It is working for me and it has me wondering if i am indeed schizophrenic. I have hallucinated and heard voices in the past, but only when i was under a lot of stress. I also took haldol, which worked for me. That is why my doctor prescribed Fanapt. He said it is chemically similar to Haldol, without the side effects. Haldol gave me extrapyramidal symptoms. I have posted before about a strange numbness that I had in my head, that has gone away with both the haldol and fanapt. When i was in the hospital the psychiatrist said that I had schizoaffective disorder and that other schizoaffective patients made similar complaints about a numbness or strange feeling in their head. Does this sound like schizophrenia to you. Thanks for your answers.
Could you better describe the strange numbness or strange feeling in your head? The right medicine can usually make a person with schizophrenia/schizoaffective disorder able to lead a somewhat normal life.
Fanapt is similar to Haldol but it does have some of the same side effects such as movement disorders, both temporary and long term but at a much lesser rate. The atypical antipsychotics as a whole are more effective on cognitive and negative symptoms of schizophrenia whereas the older generation (typicals) tend to work only on the positive symptoms (not as in good but as in things that shouldn't be there that are such as auditory hallucinations and delusions). Its really had to say exactly what the symptoms you describe are but if they were helped by another antipsychotic then the Fanapt should work as well. Symptoms of schizophrenia vary and how people describe and understand them as well.
i have been misdiagnosed with schizophrenia i believe anyway numbness i feelit with fanapt it must be a chemical reaction these type of drugs work on the dopamine reseptors of the brain and can be responsible for a breakdown as much as they can offer to help . keep in mind that illigal drugs like cociane and other also work on the dopamine receptors and with each unnatural use of dopamine receptores causes irriparable brain damage. so right now i am researching dementia treatments instead to push for drugs that are more well suited not to damage the brain but to increase healthy brain function and without leaving me 100 pounds heavier. i think classification is always foggy and the average crazy is interchangeable with the next its just what treatments best for you the more you normalize the more you repair and prepare your mind for the long haul so always study all illnesses some can be caused with as little as a nutritional upset like a defficaintcy in b vitamins can cause dementia you may think thats just for older people but it isnt
Didn't know Fanapt was similar to Haldol so many thanks for that info. I think Haldol is first generation though. My 20 yr old son is switching from Geodon to Fanapt so I will let you know how it works out.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.